Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 1, 2017, 11:16 AM CDT for Vermilion County, Illinois; Vermillion County, Indiana. It took effect at May 1, 2017, 3:00 PM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- May 1, 2017, 11:16 AM CDT (16:16 UTC)
- In effect from
- May 1, 2017, 3:00 PM CDT
- Expired
- May 2, 2017, 1:45 PM CDT
- In force
- 23 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Vermilion County, IL, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2). The gauge peaked at 17.82 ft at May 1, 2017, 9:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
968
WGUS43 KILX 011616
FLWILX
Flood Warning
National Weather Service Lincoln IL
1116 AM CDT Mon May 1 2017
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
.Synopsis...Heavy rainfall over the weekend, incorporated with forecast rainfall will cause the river to rise above minor flood stage this afternoon.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC183-INC165-020616-
/O.NEW.KILX.FL.W.0032.170501T2000Z-170502T1845Z/
/DNVI2.1.ER.170501T2000Z.170502T0600Z.170502T1245Z.NO/
1116 AM CDT Mon May 1 2017
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Vermilion River near Danville.
* From this afternoon until Tuesday afternoon.
* At 1045 AM Monday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.6 feet by early tomorrow morning.The river will
fall below flood stage by tomorrow morning.
* Impact...At 18.0 feet...Minor flooding begins to some secondary
roads and agricultural land not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Vermilion River
Danville 18 17.7 Mon 11 AM 18.1 14.3 10.8
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$1 follow-up statement
187
WGUS83 KILX 020328
FLSILX
Flood Statement
National Weather Service Lincoln IL
1028 PM CDT Mon May 1 2017
...The Flood Warning is cancelled for the following river in
Illinois...Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC183-INC165-020358-
/O.CAN.KILX.FL.W.0032.000000T0000Z-170502T1845Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 PM CDT Mon May 1 2017
The Flood Warning is cancelled for
The Vermilion River near Danville.
* At 945 PM Monday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.8 feet. The
river will fall to 14.3 feet by .
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Vermilion River
Danville 18 17.8 Mon 10 PM 17.7 14.3 10.8
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
EJLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 1, 10:40 AM CDT, 36 minutes earlier.
Area forecast discussion, May 1, 10:40 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1040 AM CDT Mon May 1 2017 .UPDATE... Issued at 1040 AM CDT Mon May 1 2017 Updated forecast for stronger winds through afternoon and early evening today as already seeing winds 15-20 mph with gusts to 30 mph across most of the area. Expecting winds to increase into afternoon with 15-25 mph sustained SW winds and 30-40 mph gusts due to 30-35 kt boundary layer flow and some potential enhancement from showery precipitation. Otherwise cool temperatures in low to mid 50s look good, with isolated to scattered showers from around I-70 northward. && .SHORT TERM...(Today and tonight) ISSUED AT 343 AM CDT Mon May 1 2017 Deep upper low almost vertically stacked with surface low over the Missouri River Valley this morning. South/southwesterly flow continues this morning as the occluded low slowly makes its way eastward. Today expected to be very gusty as not only a tightening pressure gradient contributes, but winds just off the surface in excess of 30 kts potential to mix in with the turbulent flow. Not much in the way of heating anticipated today and high temperatures confined to the lower 50s as clouds build back in with the ample low level moisture getting lifted by the cyclonic flow. In addition, cannot rule out a shower or two today, particularly in the northern tier of the state, closer to the low center as it moves to the northeast. Overall, the QPF is low and the heavier precip has for the most part ended. With that in mind...have canceled the flash flood watch with the forecast package. Tonight expected to be breezy again...with westerly flow and clouds keeping the temperatures mainly in the 40s. .LONG TERM...(Tuesday through Sunday) ISSUED AT 343 AM CDT Mon May 1 2017 Tuesday expected to be a few degrees warmer as sunshine returns, albeit briefly, to the region. Overnight Tuesday into Wednesday morning, a wave digs into the High Plains. Wave remains open aloft and surface low is not well defined as it moves into the Ohio River Valley. Either way, precip over the southern half of the state expected to advance on Wednesday/Wed night, and keep the temperature gradient reversed...with higher temps in the north out from under the cloud cover. System deepens quickly as it moves into the eastern Great Lakes. The resultant amplified flow pattern looks like a block setting up and slowing the progress of the system. As a result...precip chances linger in the eastern portions of the state through the week. Next chance for a wave with precip is showing up in the amplified northerly flow aloft around the main trof that remains over the eastern Great Lakes through the weekend. High temperatures in the latter half of the week remain in the mid 60s or so, but concerned about the blends not going deep enough with the cold air moving in around the midlevel low. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 552 AM CDT Mon May 1 2017 Forecast remaining on track as clearing slides to the east...and clouds filling back in this morning. So far, remaining VFR...with very sporadic gusts. Expect gusts to continue and ramp up through the afternoon. Winds have come back around to more southwesterly with the occluded system. Very gusty again today, with gusts in excess of 25-30kts. Cigs expected to drop mid morning into the MVFR category, with showers potentially most of the day as the low slowly makes its way to the northeast. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for ILZ051. && UPDATE...37 SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, May 1, 5:06 AM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 506 AM CDT Mon May 1 2017 ILZ027>031-036-037-040-041-047-049-050-021100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 506 AM CDT Mon May 1 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Minor to moderate flooding is expected along portions of the Spoon and Illinois rivers starting early this week. Please see the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-052>057-061>063-066>068-071>073-021100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-McLean-Menard- Moultrie-Piatt-Richland-Shelby-Vermilion- 506 AM CDT Mon May 1 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Minor to moderate flooding is expected to develop along portions of the Sangamon, Mackinaw, Vermilion, Wabash, Little Wabash, Embarras and Illinois Rivers through this week, as well as Salt Creek. Please see the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ051-021100- Sangamon- 506 AM CDT Mon May 1 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... Water releases over the Spaulding Dam into Sugar Creek will remain at high levels today. No flash flooding is occurring, but it is possible if water releases need to be increased today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Flooding is expected along portions of the Sangamon River. Please see the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
In the hours before
Local storm report, May 1, 10:22 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1022 AM CDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NW DANVILLE 40.14N 87.62W
05/01/2017 M1.26 INCH VERMILION IL COCORAHS
24 HOUR TOTAL.
&&
SBAKERLocal storm report, May 1, 10:23 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1023 AM CDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 S OLNEY 38.69N 88.09W
05/01/2017 M1.26 INCH RICHLAND IL COCORAHS
24 HOUR TOTAL.
&&
SBAKERLocal storm report, May 1, 10:24 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1024 AM CDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SSE HENNING 40.27N 87.68W
05/01/2017 M1.19 INCH VERMILION IL COCORAHS
24 HOUR TOTAL.
&&
SBAKERLocal storm report, May 1, 10:25 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1025 AM CDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SSW WESTVILLE 40.04N 87.64W
05/01/2017 M1.08 INCH VERMILION IL COCORAHS
24 HOUR TOTAL.
&&
SBAKERLocal storm report, May 1, 10:26 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 S CHARLESTON 39.47N 88.18W
05/01/2017 M1.02 INCH COLES IL COCORAHS
24 HOUR TOTAL.
&&
SBAKERLocal storm report, May 1, 11:12 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO 3 NE ALEXANDER 39.75N 90.01W
04/29/2017 MORGAN IL PUBLIC
A TORNADO BRIEFLY TOUCHED DOWN IN AN OPEN FIELD
0620 PM TSTM WND DMG EDGEWOOD 38.92N 88.66W
04/29/2017 EFFINGHAM IL EMERGENCY MNGR
A SEMI WAS BLOWN OVER ON I-57
0640 PM TSTM WND DMG DIETERICH 40.95N 90.10W
04/29/2017 KNOX IL EMERGENCY MNGR
SHINGLES WERE BLOWN OFF SEVERAL HOUSES. A LARGE TREE WAS
BLOWN OVER, AND TWO EMPTY SEMIS WERE TIPPED OVER.
&&
BARNESThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:41 PM CDT | Areal Flood Warning | ILX | Christian | 36 hr |
| Apr 30, 8:44 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Jasper | 46 min |
| Apr 30, 10:05 PM CDT | Special Weather Statement | ILX | Vermilion | 25 min |
Nearby
River Flood Warnings in Illinois, 2017River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.